Alert archive / Florida / Tornado Warnings in 2024
Tornado Warning 25, NWS Melbourne, FL
NWS Melbourne, FL issued this tornado warning at Oct 9, 2024, 12:25 PM EDT for Martin County, Okeechobee County, Saint Lucie County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2024, 12:25 PM EDT (16:25 UTC)
- Expired
- Oct 9, 2024, 1:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.0 in
Counties Martin County, FL, Okeechobee County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 109 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 9, 8:20 AM EDT | Tornado Watch | SPC | 13 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1797 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 9.2
The text
As transmitted.
373
WFUS52 KMLB 091625
TORMLB
FLC085-093-111-091700-
/O.NEW.KMLB.TO.W.0025.241009T1625Z-241009T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Melbourne FL
1225 PM EDT Wed Oct 9 2024
The National Weather Service in Melbourne has issued a
* Tornado Warning for...
Southwestern St. Lucie County in east central Florida...
Southeastern Okeechobee County in east central Florida...
Northwestern Martin County in east central Florida...
* Until 100 PM EDT.
* At 1224 PM EDT, a confirmed tornado was located over J And S Fish
Camp, moving north at 25 mph.
HAZARD...Damaging tornado.
SOURCE...Public confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* The tornado will be near...
J And S Fish Camp around 1230 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to an
interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.
&&
LAT...LON 2704 8064 2708 8066 2711 8066 2712 8068
2714 8069 2717 8073 2729 8076 2728 8047
2703 8057
TIME...MOT...LOC 1624Z 179DEG 22KT 2706 8062
TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN
$$
Fehling1 follow-up statement
106
WWUS52 KMLB 091643
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
1243 PM EDT Wed Oct 9 2024
FLC085-093-111-091700-
/O.CON.KMLB.TO.W.0025.000000T0000Z-241009T1700Z/
St. Lucie FL-Okeechobee FL-Martin FL-
1243 PM EDT Wed Oct 9 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM EDT FOR
SOUTHWESTERN ST. LUCIE...SOUTHEASTERN OKEECHOBEE AND WEST CENTRAL
MARTIN COUNTIES...
At 1243 PM EDT, a confirmed tornado was located near J And S Fish
Camp, moving north at 25 mph.
HAZARD...Damaging tornado.
SOURCE...Public confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern St. Lucie, southeastern Okeechobee and west central
Martin Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to an
interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.
&&
LAT...LON 2712 8062 2712 8068 2714 8069 2717 8073
2729 8076 2728 8051
TIME...MOT...LOC 1643Z 179DEG 22KT 2718 8062
TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN
$$
FehlingWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Oct 9, 11:10 AM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Oct 9, 11:10 AM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1110 AM EDT Wed Oct 9 2024
...New UPDATE...
.UPDATE...
Issued at 1110 AM EDT Wed Oct 9 2024
Key Messages...
- Hurricane preparations should be rushed to completion this
morning! Conditions will become more dangerous through the day
and into tonight, and residents and visitors should prepare to
shelter in place no later than late afternoon.
- This will likely be a rare and historic event for portions of
east central Florida, please take this storm seriously!
- Please follow any recommended evacuation and or sheltering
actions for those in flood prone locations, mobile homes, or on
the barrier islands. The time to locate a safe shelter is now!
- Devastating and life-threatening impacts from winds and
flooding rainfall will occur from Milton, especially through
tonight and continuing into Thursday as Milton crosses central
Florida. The threat of several tornadoes and storm surge along
portions of the coast will occur as well.
Latest update from the NHC is that Milton is a strong and
extremely dangerous Category 4 hurricane and is lifting quickly
northeast. Milton is forecast to continue to be a powerful major
hurricane as it makes landfall around midnight tonight along the
west-central Florida coast. Warm frontal boundary lifting north
across the area will lead to widespread rainfall, heavy at times,
and embedded storms, especially across areas near to north of a
line from the Orlando metro to the Cape. Localized to areas of
urban, low-lying, and poor drainage flooding will already be
possible, especially across this region through today, and will
make any last minute preparations difficult. In addition,
increasing helicity and some added daytime instability south of
Orlando this morning will begin to increase the threat of
tornadoes through late morning and afternoon, and a Tornado Watch
is now in effect for Osceola, Okeechobee, Indian River, St. Lucie
and Martin counties, as well as the adjacent Atlantic waters
through 9 PM EDT. The threat for tornadoes will continue to expand
northward across east central Florida with time through this
afternoon and into this evening, so additional expansions in the
watch will likely be necessary.
Residents and visitors should rush preparations to completion this
morning, and will want to begin to shelter in place no later than
late afternoon for the duration of the event. The greatest impacts
from Milton will occur into tonight and continue through tomorrow
as Milton crosses central FL. Dangerous hurricane conditions will
persist on the back side of the system, especially along coastal
counties as it pushes offshore the east central FL coast into
Thursday afternoon.
For more details on the significant impacts Milton will bring to
east central Florida today through Thursday, please refer to the
latest Hurricane Milton Local Statement.
&&
.PREVIOUS DISCUSSION...
Issued at 317 AM EDT Wed Oct 9 2024
...All counties across east central Florida remain under either a
Hurricane or Tropical Storm Warning, with a Storm Surge Warning
along the coastline of Volusia and Brevard counties...
...Residents and visitors should prepare for hurricane force winds,
especially in gusts, widespread flooding impacts with flash and
river flooding likely near to north of the center where Milton
tracks, a few tornadoes, and battering surf and storm surge along
portions of the coast. Conditions will deteriorate through tonight
and linger through Thursday into Thursday night...
...Hurricane preparations should be rushed to completion no later
than this morning! Flooding rainfall and isolated tornado impacts
from Milton could begin as early as this morning!...
Current-Thursday...The former frontal boundary across south FL will
continue to lift northward across ECFL this morning and into this
afternoon with a gradual increase in showers and isolated storms
overnight thru early this morning. Rainfall may still be light to
moderate with pockets of heavier downpours producing 1-2 inches,
and potential for localized flooding issues through and past
daybreak, especially along the coast. Already deep moisture in
place across the area will continue to deepen as PWATs soar to
2.30-2.60 inches areawide ahead of approaching Major Hurricane
Milton.
Milton will continue to lift northeastward this morning and during
the day most likely making landfall near or just after midnight
across WCFL as a strong Cat 3 or low-end Cat 4 Hurricane. It will
then continue a fairly quick northeast track moving across Osceola
and Brevard counties, exiting the coast around noon or early
afternoon on Thu. While Milton will lose some of its intensity as it
pushes inland, it will still remain a formidable hurricane as it
traverses the state.
We can expect multiple rounds of moderate to heavy precip across the
area today into tonight ahead of Milton. This will lead to some
flooding issues this morning and afternoon. There will be a threat
of increasing tornado potential as low-level wind shear becomes
increasingly conducive for rotation, not only later this morning,
but especially in the afternoon and into this evening. Conditions
will be favorable for development of supercells with discrete
movement and a strong tornado or two cannot be ruled out!
The Storm Prediction Center has outlined an Enhanced Risk for
severe storms from near Lake Okeechobee northward to across
Orlando. A Slight Risk bookends this Enhanced Risk across our far
southern coverage warning area and across the I-4 corridor
northward. Aside from the heavy rainfall and flooding potential,
other primary storm threats will include cloud-to-ground lightning
strikes, and strong and damaging wind gusts of 50 to 60 mph.
ERLY winds approach 15 mph during the day with frequent higher gusts
this afternoon, and conditions gradually worsening tonight. Greatest
impacts with Milton will be late today thru tonight and into the
day on Thu. Strong tropical storm conditions with gusts to
hurricane-force are forecast, with a swath of sustained hurricane
force winds likely near the center of the storm. Strong tropical
storm-force winds and hurricane gusts may persist for a longer
period, esp along the coast - most notable Brevard and Volusia
counties as Milton moves offshore. Most likely arrival time for
tropical storm-force winds are this evening.
A Hurricane Warning remains in effect for all of east central
Florida, except a Tropical Storm Warning and Hurricane Watch for
Martin County. A Storm Surge Warning remains in effect for the coast
of Brevard and Volusia counties, with storm surge values up to 3-5
ft forecast. Farther south along the Treasure Coast, surge values up
to 1-3 ft are expected to occur.
The heaviest rain associated with Milton is expected to occur near
to north of the center. Total rainfall today through Thu night of 6
to 12 inches is forecast near and north of Orlando to Melbourne,
with locally higher totals up to 15 inches possible. To the south,
rainfall totals of 3 to 6 inches are forecast and locally higher
possible. Rain intensity will quickly diminish Thu night as
Milton moves off of the east FL coast and departs the area. With
heaviest rainfall generally forecast across northern portions of
east central Florida this may lead to considerable flooding
impacts along the St. John's River, with flash flooding likely,
especially across the urban I-4 corridor. The Flood Watch has been
extended across the area through Thu evening.
For additional details related to Hurricane Milton's impacts across
the area, please refer to the Hurricane Milton Local Statement.
Fri-Tue...Milton will become extratropical in the Atlc as it pushes
further north/east away from the peninsula. Cooler and drier air are
forecast to push down the peninsula, though we will see a gradual
return of deeper moisture, once again, Mon-Tue. Expect diminishing
winds after a breezy/gusty day on Fri and lower rain chances will
result. We may still see isolated-scattered (20-30pct) shower
activity and perhaps an isolated lightning storm as well on Fri,
though it appears most areas will remain dry - esp this weekend.
Surface high pressure will build into the Deep South and southeast
U.S. on a weakening trend, with a frontal boundary forecast to move
into the area Mon overnight or Tue. Highs for Fri, U70s to around
80F across the I-4 corridor and L80s southward. For Sat-Tue, max
temps begin to creep back toward the L80s and M80s. Lows more
pleasant than recent mornings, with min's cooler and in the M-U60s
across the interior and L70s at the coast. Some normally cooler
locations across the interior may realize L60s!
&&
.AVIATION...
(12Z TAFs)
Issued at 738 AM EDT Wed Oct 9 2024
Rain has spread across much of the area with a mix of VFR and MVFR
CIGS. TAF sites south of MLB look to have less coverage of
convection than other sites through much of today. Winds will
increase steadily through the period as Hurricane Milton
approaches the Florida gulf coast and then pushes across the
Peninsula. Through this period winds will be mainly out of the
east and southeast, though have indicated a wind shift to the
north at MCO for Thursday morning as the storm center moves into
central Florida. Expect primarily MVFR CIGS through much of this
period.
&&
.MARINE...
Issued at 317 AM EDT Wed Oct 9 2024
A Hurricane Warning remains in effect for the entire adjacent
Atlantic waters. Boating conditions will remain poor to hazardous,
with conditions deteriorating further and becoming extremely
dangerous late today through the remainder of the week as Milton
crosses the area. Initial onshore winds 10-16 kts increasing to
15-20 kts early this afternoon and 20-25 kts by early this
evening. Initial seas 5-7 ft and occasionally up to 8 ft (Gulf
Stream) will build 6-9 ft into early evening. Small craft should
also continue to Exercise Caution near inlets during the outgoing
tide early to mid morning and again early to mid evening. This is
due to persistent easterly long period swells. Scattered to
numerous showers and isolated lightning storms will become
widespread during the morning and thru tonight as a boundary
retreats northward across the area and ahead of Major Hurricane
Milton. Strong northerly-component winds are forecast to maintain
dangerously high seas through at least Sat.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 81 75 82 73 / 100 100 90 60
MCO 81 75 80 72 / 100 100 80 50
MLB 85 77 85 75 / 90 90 80 60
VRB 86 77 85 75 / 90 90 70 60
LEE 78 73 80 68 / 100 100 70 40
SFB 80 74 81 72 / 100 100 80 50
ORL 81 76 82 72 / 100 100 80 50
FPR 86 77 85 75 / 90 90 70 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Warning for FLZ041-044>046-053-058-141-144-154-159-247-
254-259-347-447-547-647-747.
Tornado Watch until 9 PM EDT this evening for FLZ053-058-154-159-
164-254-259-264.
Flood Watch through Thursday evening for FLZ041-044>046-053-058-
141-144-154-159-164-247-254-259-264-347-447-547-647-747.
Storm Surge Warning for FLZ141-447-747.
Hurricane Watch for FLZ164-264.
Tropical Storm Warning for FLZ164-264.
AM...Hurricane Warning for AMZ550-552-555-570-572-575.
Tornado Watch until 9 PM EDT this evening for AMZ555.
&&
UPDATE...Weitlich
AVIATION...NWS Corpus ChristiIn the hours before
Local storm report, Oct 9, 12:23 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1223 PM EDT Wed Oct 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM Tornado Port Mayaca 26.99N 80.62W
10/09/2024 Martin FL Public
Multiple reports of a tornado along the
eastern shore of Lake Okeechobee near Port
Mayaca.
&&
JSThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 8:07 PM EDT | Areal Flood Advisory | MLB | Indian River | 113 min |
| Oct 9, 2:50 AM EDT | Rip Current Statement | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 6 days |
| Oct 9, 10:41 AM EDT | Areal Flood Warning | MLB | Brevard, Orange, Osceola, Volusia | 94 min |
| Oct 9, 11:16 AM EDT | Special Marine Warning | MLB | 59 min | |
| Oct 9, 11:45 AM EDT | Tornado Warning | MLB | Martin | 45 min |
| Oct 9, 12:50 PM EDT | Tornado Warning | MLB | Martin, Okeechobee, Saint Lucie | 40 min |
| Oct 9, 1:24 PM EDT | Tornado Warning | MLB | Indian River, Okeechobee, Saint Lucie | 36 min |
| Oct 9, 1:32 PM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 43 min |
| Oct 9, 1:44 PM EDT | Tornado Warning | MLB | Okeechobee | 46 min |
| Oct 9, 1:50 PM EDT | Tornado Warning | MLB | Martin, Okeechobee | 40 min |
| Oct 9, 1:52 PM EDT | Tornado Warning | MLB | Brevard, Indian River, Okeechobee | 38 min |
| Oct 9, 2:06 PM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 39 min |
| Oct 9, 2:17 PM EDT | Tornado Warning | MLB | Indian River, Okeechobee, Osceola | 43 min |
| Oct 9, 2:20 PM EDT | Tornado Warning | MLB | Brevard, Indian River, Osceola | 40 min |
| Oct 9, 2:39 PM EDT | Tornado Warning | MLB | Indian River, Saint Lucie | 36 min |
| Oct 9, 2:46 PM EDT | Tornado Warning | MLB | Brevard, Indian River, Okeechobee, Osceola | 44 min |
| Oct 9, 2:49 PM EDT | Tornado Warning | MLB | Brevard, Osceola | 41 min |
| Oct 9, 2:53 PM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 37 min |
| Oct 9, 2:58 PM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 47 min |
| Oct 9, 3:12 PM EDT | Tornado Warning | MLB | Indian River, Saint Lucie | 33 min |
| Oct 9, 3:20 PM EDT | Tornado Warning | MLB | Brevard, Osceola | 40 min |
| Oct 9, 3:21 PM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 39 min |
| Oct 9, 3:22 PM EDT | Tornado Warning | MLB | Orange, Osceola | 38 min |
| Oct 9, 3:28 PM EDT | Flash Flood Warning | MLB | Brevard, Indian River, Martin, Okeechobee, Osceola, Saint Lucie | 3 hr |
| Oct 9, 3:35 PM EDT | Tornado Warning | MLB | Okeechobee | 40 min |
| Oct 9, 3:46 PM EDT | Tornado Warning | MLB | Brevard, Indian River | 29 min |
| Oct 9, 3:52 PM EDT | Tornado Warning | MLB | Orange, Osceola | 38 min |
| Oct 9, 3:57 PM EDT | Flash Flood Warning | MLB | Brevard, Indian River, Orange, Osceola, Seminole, Volusia | 3 hr |
| Oct 9, 3:58 PM EDT | Tornado Warning | MLB | Indian River, Saint Lucie | 32 min |
| Oct 9, 4:07 PM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 38 min |
| Oct 9, 4:08 PM EDT | Tornado Warning | MLB | Orange | 37 min |
| Oct 9, 4:12 PM EDT | Tornado Warning | MLB | Indian River, Okeechobee, Saint Lucie | 48 min |
| Oct 9, 4:14 PM EDT | Tornado Warning | MLB | Indian River | 46 min |
| Oct 9, 4:14 PM EDT | Tornado Warning | MLB | Martin, Okeechobee, Saint Lucie | 31 min |
| Oct 9, 4:28 PM EDT | Tornado Warning | MLB | Orange | 36 min |
| Oct 9, 4:38 PM EDT | Special Marine Warning | MLB | 67 min | |
| Oct 9, 4:41 PM EDT | Tornado Warning | MLB | Martin, Okeechobee, Saint Lucie | 34 min |
| Oct 9, 4:59 PM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 31 min |
| Oct 9, 5:06 PM EDT | Tornado Warning | MLB | Indian River, Saint Lucie | 24 min |
| Oct 9, 5:16 PM EDT | Tornado Warning | MLB | Martin | 29 min |
| Oct 9, 5:24 PM EDT | Special Marine Warning | MLB | 36 min | |
| Oct 9, 5:25 PM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 35 min |
| Oct 9, 5:26 PM EDT | Tornado Warning | MLB | Brevard | 19 min |
| Oct 9, 5:28 PM EDT | Tornado Warning | MLB | Indian River | 17 min |
| Oct 9, 5:38 PM EDT | Flash Flood Warning | MLB | Indian River, Saint Lucie | 112 min |
| Oct 9, 5:40 PM EDT | Tornado Warning | MLB | Martin | 35 min |
| Oct 9, 5:49 PM EDT | Special Marine Warning | MLB | 73 min | |
| Oct 9, 5:51 PM EDT | Tornado Warning | MLB | Brevard | 24 min |
| Oct 9, 5:54 PM EDT | Special Marine Warning | MLB | 66 min | |
| Oct 9, 5:57 PM EDT | Tornado Warning | MLB | Indian River, Saint Lucie | 22 min |
| Oct 9, 6:01 PM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 29 min |
| Oct 9, 6:43 PM EDT | Flash Flood Warning | MLB | Brevard, Lake, Orange, Osceola, Seminole, Volusia | 5 hr |
| Oct 9, 6:49 PM EDT | Tornado Warning | MLB | Brevard | 10 min |
| Oct 9, 6:50 PM EDT | Special Marine Warning | MLB | 18 min | |
| Oct 9, 6:53 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Oct 9, 7:06 PM EDT | Special Marine Warning | MLB | 54 min | |
| Oct 9, 7:52 PM EDT | Special Marine Warning | MLB | 68 min |
Nearby
Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.